MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Initial reporter facility name: (b)(6) medical center.The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two nephromax balloon kit used in the same patient and procedure.It was reported to boston scientific corporation that two nephromax balloon kits were used during a procedure performed on (b)(6) 2021.During the procedure, both balloons burst when inflated.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) medical center.Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation result a visual examination of the returned complaint device found that the balloon was returned detached from the rest of the device.A full balloon circumferential tear was also noticed located at the proximal balloon bond.The detached section of the balloon was also found torn longitudinally, thereby confirming the reported event of balloon burst.Microscopic examination was performed and identified that the tip of the device was attached to the section of the balloon that was detached.A visual and tactile examination found that the inner shaft was stretched and was detached distal from the distal end of the hub.There was no markerbands present on the device.This failure is likely due to factors encountered during the procedure, such as difficult patient anatomy contributed to the longitudinal tear in the balloon material, with a balloon rupture an optimum balloon refold would have been compromised.With a compromised balloon refold the device would have encountered resistance at the sheath during removal from the patient.The balloon circumferential tear was most probably due to the user applying excessive tensile force when attempting to withdraw the device through the sheath during removal, resulting to the inner shaft being stretched, the markerband becoming loose, and detachment of the shaft and balloon section.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11812004
Report Number3005099803-2021-02196
Device Sequence Number3161150
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public08714729077589
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0024534250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/21/2021
Patient Sequence Number1